Alert archive / Massachusetts / Wind Advisories in 2025
Wind Advisory 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Mar 8, 2025, 2:17 AM EST for 8 counties in Massachusetts. It took effect at Mar 8, 2025, 7:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2025, 2:17 AM EST (07:17 UTC)
- In effect from
- Mar 8, 2025, 7:00 AM EST
- Expired
- Mar 8, 2025, 9:17 PM EST
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
Counties Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 72 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS71 KBOX 080717 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 217 AM EST Sat Mar 8 2025 MAZ002-008-009-082200- /O.NEW.KBOX.WI.Y.0008.250308T1200Z-250309T0300Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Chesterfield, Blandford, and Charlemont 217 AM EST Sat Mar 8 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...The eastern slopes of the Berkshires in western Massachusetts. * WHEN...From 7 AM this morning to 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. * ADDITIONAL DETAILS...After very strong winds on Friday, tree limbs or branches may be in a weakened state and thus more susceptible to falling or breaking given the forecast wind gusts today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/box Loconto
3 follow-up statements
596 WWUS71 KBOX 081342 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 842 AM EST Sat Mar 8 2025 MAZ003>007-010>016-026-090245- /O.EXA.KBOX.WI.Y.0008.000000T0000Z-250309T0300Z/ Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- Including the cities of Gloucester, Ayer, Northampton, Norwood, Fitchburg, Milford, Amherst, Orange, Lowell, Quincy, Framingham, Barre, Springfield, Foxborough, Greenfield, Worcester, Boston, Cambridge, and Lawrence 842 AM EST Sat Mar 8 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 30 mph with gusts of 40 to 50 mph. * WHERE...Portions of central, eastern, northeastern, and western Massachusetts. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MAZ002-008-009-090245- /O.CON.KBOX.WI.Y.0008.000000T0000Z-250309T0300Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Blandford, Chesterfield, and Charlemont 842 AM EST Sat Mar 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 30 mph with gusts of 40 to 50 mph. * WHERE...Western Franklin MA, Western Hampden MA, and Western Hampshire MA Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/box Frank
441 WWUS71 KBOX 082002 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 302 PM EST Sat Mar 8 2025 MAZ002-008-009-090300- /O.CON.KBOX.WI.Y.0008.000000T0000Z-250309T0300Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Blandford, Chesterfield, and Charlemont 302 PM EST Sat Mar 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts between 40 and 50 mph. * WHERE...Western Franklin MA, Western Hampden MA, and Western Hampshire MA Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MAZ003>007-010>016-026-090300- /O.CON.KBOX.WI.Y.0008.000000T0000Z-250309T0300Z/ Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- Including the cities of Gloucester, Ayer, Northampton, Norwood, Fitchburg, Milford, Amherst, Orange, Lowell, Quincy, Framingham, Barre, Springfield, Foxborough, Greenfield, Worcester, Boston, Cambridge, and Lawrence 302 PM EST Sat Mar 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 30 mph with gusts between 40 and 50 mph. * WHERE...Portions of central, eastern, northeastern, and western Massachusetts. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/box Frank
738 WWUS71 KBOX 090217 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 917 PM EST Sat Mar 8 2025 MAZ002>016-026-090330- /O.CAN.KBOX.WI.Y.0008.000000T0000Z-250309T0300Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- Including the cities of Springfield, Framingham, Cambridge, Worcester, Greenfield, Chesterfield, Norwood, Quincy, Lawrence, Amherst, Foxborough, Blandford, Northampton, Gloucester, Barre, Ayer, Milford, Charlemont, Boston, Orange, Fitchburg, and Lowell 917 PM EST Sat Mar 8 2025 ...WIND ADVISORY IS CANCELLED... $$ Visit us at http://www.weather.gov/box KP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 11:35 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 7, 11:35 PM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1135 PM EST Fri Mar 7 2025
.SYNOPSIS...
Wind gusts ease somewhat tonight, but another round of very
gusty to strong winds is anticipated for Saturday. Continued
breezy and cool on Sunday before mild and mainly dry conditions
set in for next week. It is a very dry period with no
significant precipitation events at least through the next five
days.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Key Messages:
* Wind continues going into tonight
Scattered flurries/showers due to moisture carried from the Great
Lakes moved through some parts of southern New England today and
have since ended. Otherwise, the main story remains the winds going
into tonight. Gusts will ease up slightly as daytime mixing comes to
an end but may still get up to 25 mph overnight. Mid to high level
clouds are expected to build back in as well. As a result, low
temperatures across CT, RI and much of MA south of the Mass Pike are
likely to be in the low 30s. Fewer clouds are expected over northern
MA, so low temperatures may settle into the mid 20s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Key Messages:
* Winds return during the day Saturday before easing going into
Sunday morning
Winds are expected to pick back up again by mid morning on Saturday.
Deep mixing is once again in the cards, but at 850 mb, BUFKIT
soundings indicate winds at around 35 kt rather than the 65 kt winds
sitting at that level for Friday. Winds at the top of the boundary
layer are expected to peak at around 50 kt and diminish as the day
goes on. Gusts in the higher terrain are still borderline Advisory
criteria -- topping out at 45 mph -- and are a bit lower in other
parts of southern New England. Regardless of if any wind headlines
are issued, it will still be dry and windy for Saturday, gusting to
35 mph for the majority of the region. Relative humidity values are
forecast to sit in the 30 to 35 percent range and PWATs across
deterministic guidance are expected to peak at 0.2" across the south
coast, then sink to around 0.15" or lower going into Saturday night.
Some low to mid-level clouds may linger in northern MA while mostly
clear skies will prevail across the rest of southern New England
through Saturday night.
Highs for Saturday are expected to be in the 30s and 40s, and lows
Saturday night are expected to be in the 20s with some spots in the
higher terrain dipping into the upper teens.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Key Points...
* Largely quiet weather continues through much of next week.
* Unseasonably warm temperatures through the week; warmest on
Tuesday.
Sunday...
The second half of the weekend looks to be quiet but continued
breezy as SNE remains sandwiched between high pressure to our south
and low pressure to our north over southern QC. While it will be
breezy, not expecting the same magnitude of winds we saw on
Saturday; the 850 mb LLJ decreases to around 35 kts with BUFKIT
soundings indicating potential to mix down gusts of 15 to 25 mph.
Otherwise, a shortwave moving overhead should lack the
forcing/moisture to produce anything more than some mid level
clouds. Temperatures will begin their steady increase upward as warm
advection begins to kick in in the low levels; 925 mb temps climb
near -1C which should result in highs in the low to mid 40s.
Next week...
Most if not all of next week is characterized by a stretch of quiet
weather under zonal flow. This, as the northern and southern stream
jets direct several systems well to our south and to our north. The
best chance of seeing any precipitation looks to be around Thursday
with the passage of a very weak shortwave to our north, but
confidence is low. Both the EPS and GEFS indicate a 30-50% chance
of some measurable precipitation. The notable change will be the
unusually warm temperatures that we'll experience much of the week.
Under warm SW flow 925 mb temps reach as high as 10C on Tuesday
before cooler air moves back in. Thus, while highs in the 50s may be
common this week, Tuesday is the best shot to see some locations
make it into the 60s.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
06z TAF Update:
Rest of Tonight: High confidence.
VFR. WNW winds only diminish slightly tonight with gusts at 25
to 35 knots. Low chance for fog to form near Nantucket.
Saturday: High confidence.
VFR. NW gusts again increase on Sat mid morning to 30-40 knots.
Saturday Night: High Confidence.
VFR. Decreasing westerly winds
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Sunday through Wednesday/...
Sunday through Monday: VFR. Breezy.
Monday Night: VFR.
Tuesday through Tuesday Night: VFR. Breezy.
Wednesday: VFR.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
** Prolonged period of gale force gusts are expected to continue in
Saturday into Saturday night **
Tonight through Saturday Night: High confidence.
Gale force NW wind gusts are expected to continue through tonight,
particularly across the northern outer waters. Gusts to 40 kt are
possible around midnight tonight before weakening a bit to 30 to 35
kt. These will pick back up across all waters during the day
Saturday, soundly reaching 35 kt and above even into Saturday night.
Seas will diminish a bit tonight -- but not by much -- before
building back up during the day to 7 to 12 ft once again. Dry
weather prevails.
Outlook /Sunday through Wednesday/...
Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas.
Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.
Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
Monday Night through Tuesday: Winds less than 25 kt.
Tuesday Night through Wednesday: Winds less than 25 kt. Areas
of seas approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 8 AM EST Sunday for ANZ230>237-250-251-
254>256.
&&
SYNOPSIS...BW/Hrencecin
NEAR TERM...Hrencecin
SHORT TERM...Hrencecin
LONG TERM...BW
AVIATION...Loconto/KP
MARINE...BW/HrencecinIn the hours before
Local storm report, Mar 7, 8:21 PM EST, 5 hours 56 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Boston/Norton MA
821 PM EST Fri Mar 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Non-Tstm Wnd Dmg 2 WSW Oakham 42.34N 72.09W
03/07/2025 Worcester MA Law Enforcement
Tree and power lines down on Scott Road
Relayed by Amateur Radio.
0305 PM Non-Tstm Wnd Dmg 3 NNW West Brookfield 42.27N 72.18W
03/07/2025 Worcester MA Law Enforcement
Utility pole snapped with wires down on
Ragged Hill Road at the intersection with
Lyon Road and Kennedy Road Relayed by
Amateur Radio.
0240 PM Non-Tstm Wnd Dmg 1 ESE Brimfield 42.11N 72.17W
03/07/2025 Hampden MA Law Enforcement
Tree down on Wires near Old Sturbridge Road
Relayed by Amateur Radio.
0238 PM Non-Tstm Wnd Dmg 4 SE Amherst 42.34N 72.46W
03/07/2025 Hampshire MA Law Enforcement
Tree down on wires on North Street Relayed
by Amateur Radio.
0225 PM Non-Tstm Wnd Dmg 2 ESE Pepperell 42.66N 71.54W
03/07/2025 Middlesex MA Law Enforcement
Large Tree down on North Road and Wyman Road
Relayed by Amateur Radio.
0218 PM Non-Tstm Wnd Dmg 1 SSW Pepperell 42.65N 71.60W
03/07/2025 Middlesex MA Public
Tree down across road on Elm Street Relayed
by Amateur Radio.
0208 PM Non-Tstm Wnd Dmg 2 E Northampton 42.33N 72.64W
03/07/2025 Hampshire MA Law Enforcement
Large tree down on wires near Prospect
Street Relayed by Amateur Radio.
0200 PM Non-Tstm Wnd Dmg Wayland 42.37N 71.37W
03/07/2025 Middlesex MA Law Enforcement
In Weyland, numerous trees fell including
one on a police car.
0145 PM Non-Tstm Wnd Dmg 1 W Berlin 42.39N 71.66W
03/07/2025 Worcester MA Law Enforcement
Tree down on West Street at Derby Road
Relayed by Amateur Radio.
0130 PM Non-Tstm Wnd Dmg 2 ESE Northampton 42.32N 72.63W
03/07/2025 Hampshire MA Law Enforcement
Several large trees down around Northampton
blocking roads. Relayed by amateur radio.
1234 PM Non-Tstm Wnd Gst Lawrence AP 42.72N 71.13W
03/07/2025 M60 MPH Essex MA ASOS
ASOS station KLWM Lawrence AP.
1145 AM Non-Tstm Wnd Gst Bedford AP 42.47N 71.30W
03/07/2025 M61 MPH Middlesex MA ASOS
ASOS station KBED Bedford AP.
1130 AM Non-Tstm Wnd Dmg 1 ENE Fenway Park 42.35N 71.09W
03/07/2025 Suffolk MA Broadcast Media
In Boston, scaffolding was blown off of a
building on Beacon St.
1125 AM Non-Tstm Wnd Dmg Monson 42.10N 72.31W
03/07/2025 Hampden MA Law Enforcement
In Monson, a tree was down on wires on
Silver St. Relayed by amateur radio.
1125 AM Non-Tstm Wnd Dmg Belchertown 42.27N 72.40W
03/07/2025 Hampshire MA Law Enforcement
In Belchertown, a tree was down on a home at
the Pine Valley Plantation Mobile Home.
1101 AM Non-Tstm Wnd Gst New Bedford AP 41.68N 70.95W
03/07/2025 M60 MPH Bristol MA ASOS
ASOS station KEWB New Bedford AP.
1045 AM Non-Tstm Wnd Dmg Westford 42.58N 71.43W
03/07/2025 Middlesex MA Law Enforcement
In Westford, a large tree was down on
Carlisle Rd. Relayed by amateur radio.
1045 AM Non-Tstm Wnd Dmg Carlisle 42.53N 71.35W
03/07/2025 Middlesex MA Law Enforcement
In Carlisle, a tree and wires were down on
Concord Rd.
0845 AM Non-Tstm Wnd Dmg Springfield 42.12N 72.54W
03/07/2025 Hampden MA Fire Dept/Rescue
In Springfield, a tree was down on a car on
Cortland St. Relayed by amateur radio.
0826 AM Non-Tstm Wnd Dmg Bristol 41.68N 71.27W
03/07/2025 Bristol RI Fire Dept/Rescue
In Bristol, a tree branch came down causing
one facial injury.
0820 AM Non-Tstm Wnd Gst Fitchburg AP 42.55N 71.75W
03/07/2025 M60 MPH Worcester MA ASOS
ASOS station KFIT Fitchburg AP.
0815 AM Non-Tstm Wnd Dmg Mendon 42.10N 71.55W
03/07/2025 Worcester MA Fire Dept/Rescue
In Mendon, a tree was down on a truck.
0800 AM Non-Tstm Wnd Dmg West Warwick 41.70N 71.52W
03/07/2025 Kent RI Fire Dept/Rescue
In West Warwick, there was a tree down on a
house.
0756 AM Non-Tstm Wnd Dmg Holyoke 42.21N 72.64W
03/07/2025 Hampden MA Law Enforcement
In Holyoke, a tree was down blocking a road.
0755 AM Non-Tstm Wnd Gst Worcester AP 42.27N 71.87W
03/07/2025 M62 MPH Worcester MA ASOS
ASOS station KORH Worcester AP.
0740 AM Non-Tstm Wnd Dmg Sandwich 41.76N 70.50W
03/07/2025 Barnstable MA Law Enforcement
In Sandwich, a tree was down blocking Old
County Road.
0715 AM Non-Tstm Wnd Dmg Boston 42.32N 71.07W
03/07/2025 Suffolk MA Fire Dept/Rescue
In Boston, a tree was down on Commonwealth
Ave at Warren St.
0700 AM Non-Tstm Wnd Dmg Auburn 42.20N 71.83W
03/07/2025 Worcester MA Law Enforcement
In Auburn, a large tree was down on power
lines.
0700 AM Non-Tstm Wnd Dmg Hope Valley 41.51N 71.72W
03/07/2025 Washington RI Law Enforcement
In Hope Valley, a tree was down blocking the
road.
0658 AM Non-Tstm Wnd Dmg Cranston 41.77N 71.48W
03/07/2025 Providence RI Law Enforcement
In Cranston, a tree was down blocking
Oaklawn Ave. Relayed by amateur radio.
0640 AM Non-Tstm Wnd Dmg East Greenwich 41.65N 71.47W
03/07/2025 Kent RI Law Enforcement
In East Greenwich, a tree was down on wires
on Tall Pine Dr.
0635 AM Non-Tstm Wnd Dmg Newton 42.33N 71.21W
03/07/2025 Middlesex MA Law Enforcement
In Newton, a tree was down blocking the
road. Relayed by amateur radio.
0620 AM Non-Tstm Wnd Dmg Springfield 42.12N 72.54W
03/07/2025 Hampden MA Law Enforcement
In Springfield, a tree was down on a house
on Woodlawn St.
0530 AM Non-Tstm Wnd Dmg Westfield 42.14N 72.76W
03/07/2025 Hampden MA Law Enforcement
In Westfield, a large tree was down on power
lines snapping two utility poles causing a
power outage at Westfield High School.
0459 AM Non-Tstm Wnd Gst Logan AP 42.36N 71.01W
03/07/2025 M62 MPH Suffolk MA ASOS
ASOS station KBOS Logan AP.
0440 AM Non-Tstm Wnd Dmg Easton 42.03N 71.10W
03/07/2025 Bristol MA Fire Dept/Rescue
In Easton, a large tree was down on wires on
Poquanticut Ave at Beaver Dam Rd. Relayed by
amateur radio.
0310 AM Non-Tstm Wnd Dmg Middleborough 41.90N 70.93W
03/07/2025 Plymouth MA Law Enforcement
In Middleborough, a tree and power lines
were down on Purchase St.
0136 AM Non-Tstm Wnd Dmg Scituate 41.80N 71.62W
03/07/2025 Providence RI Law Enforcement
In Scituate, a tree was down blocking the
road. Relayed by amateur radio.
1242 AM Non-Tstm Wnd Dmg Norfolk 42.12N 71.32W
03/07/2025 Norfolk MA Law Enforcement
In Norfolk, a tree was down blocking Union
St. Relayed by amateur radio.
&&Nearby
Wind Advisories in Massachusetts, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.